MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105M
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).During preparation of the benchmark on the back table, the physician was unable to advance the benchmark through the peel away sheath included in the benchmark packaging; therefore, it was not used in the procedure.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 8.0 cm, 12.5 cm, 15.5 cm and 18.5 cm from the hub.The device was damaged and ovalized from approximately 104.0 ¿ 110.0 cm from the hub.The peel away sheath had minor kinks approximately 6.0 cm and 8.0 cm from the proximal end.Conclusions: evaluation of the returned benchmark revealed ovalizations and kinks along the distal tip.If the device is pinched or otherwise mishandled during preparation for the procedure, kinks and ovalizations may occur.If the distal tip is ovalized, resistance may be encountered while advancing it through the peel away sheath.This likely contributed to the additional damages observed along the distal end.During functional testing, resistance was experienced, and the returned benchmark was unable to advance through the peel away sheath.However, a demonstration benchmark was able to advance through without issue.Further evaluation revealed kinks on the proximal end of the benchmark.These kinks were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8242227
Report Number3005168196-2019-00068
Device Sequence Number2189975
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue NumberBMK6F105M
Device Lot NumberF83342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005